On the numerical range behavior under the generalized Aluthge transform

David E.V. Rose, Ilya M. Spitkovsky

Research output: Contribution to journalArticlepeer-review

Abstract

Let A = UR be the (right) polar decomposition of an nn matrix A. The generalized Aluthge transform is then given by [image omitted]. We investigate the behavior of the numerical range W((A)), and in particular its boundary, as a function of . We obtain complete results in the 22 case, when W((A)) can be described explicitly, and then discuss which of the established properties persist in the general setting.

Original languageEnglish (US)
Pages (from-to)163-177
Number of pages15
JournalLinear and Multilinear Algebra
Volume56
Issue number1-2
DOIs
StatePublished - Jan 2008

Keywords

  • Aluthge transform
  • Numerical range

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'On the numerical range behavior under the generalized Aluthge transform'. Together they form a unique fingerprint.

Cite this